MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 FULL KIT 22G X 8 CM WITH PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by customer that powerglide catheter was inserted with ease into the patients vein.It was 33% catheter to vein ratio and felt no resistance.When she when to pull out the guidewire, it was stuck and would not move.When she tried again gently the catheter broke off at the hub.The pa clamped the line to keep it from migrating and they sent the patient to ir to remove the catheter under fluoroscopy.Patient received a central line.Patient had to have catheter removed under fluoroscopy and had to have a central line inserted.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of this information, the following was concluded: the complaint of difficulty advancing the catheter is confirmed and was determined to be use related.One 22 ga powerglide pro was returned for evaluation.An initial visual observation revealed abundant use residues, and the catheter was returned broken with a portion of the guidewire broken off.A microscopic observation revealed the proximal segment of the guidewire to have a cone-shaped taper with a granular fracture surface.The distal segment of the returned guidewire appears to have been bent at an angle with a granular fracture surface as if it was pulled against the needle.The distal tip of the needle was observed to have flattening and deformation around the bevel.The proximal segment of the returned catheter segment appeared to have a chevron-shaped break with a granular fracture surface.The distal catheter segment break site appeared to have a similar chevron-shaped break with a granular fracture site.Because of the fracture features observed throughout the catheter, guidewire and needle tip, the complaint of difficulty advancing the guidewire is confirmed and was determined to be related to pulling the guidewire and catheter against the needle bevel.Such damage may occur if insertion is attempted against resistance, followed by retraction against the needle.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
FULL KIT 22G X 8 CM WITH PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17597136
Report Number3006260740-2023-03621
Device Sequence Number7402645
Product Code FOZ
UDI-Device Identifier00801741140648
UDI-Public(01)00801741140648
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberN/A
Device Catalogue NumberF222088PT
Device Lot NumberREHP2267
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date08/22/2023
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown